Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 39, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 29, 2012, 7:29 AM CST for Mississippi County, New Madrid County, Missouri; Fulton County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 29, 2012, 7:29 AM CST (13:29 UTC)
- Expired
- Feb 29, 2012, 8:00 AM CST
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Fulton County, KY, Mississippi County, MO, New Madrid County, MO
The radar
The Paducah radar (KPAH), 98 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 29, 1:14 AM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
568
WUUS53 KPAH 291329
SVRPAH
KYC075-MOC133-143-291400-
/O.NEW.KPAH.SV.W.0039.120229T1329Z-120229T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
729 AM CST WED FEB 29 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FULTON COUNTY IN WESTERN KENTUCKY...
SOUTH CENTRAL MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI...
SOUTHEASTERN NEW MADRID COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 800 AM CST.
* AT 725 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
PORTAGEVILLE...AND MOVING EAST AT 60 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
HICKMAN...DORENA AND BOUNDURANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST WEDNESDAY MORNING
FOR SOUTHWEST INDIANA AND WESTERN KENTUCKY AND SOUTHEAST MISSOURI. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY FOR
SOUTHEAST MISSOURI.
LAT...LON 3640 8961 3640 8968 3642 8972 3638 8975
3639 8978 3646 8979 3664 8919 3650 8913
3650 8941 3645 8946 3645 8948 3649 8951
3642 8954 3637 8951 3636 8957
TIME...MOT...LOC 1330Z 254DEG 50KT 3643 8964
WIND...HAIL 70MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 4:12 AM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Feb 29, 4:12 AM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 412 AM CST WED FEB 29 2012 .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 355 AM CST WED FEB 29 2012 DELAYED DISCUSSION DUE TO ONGOING SEVERE WEATHER. CURRENT LINE OF THUNDERSTORMS OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS CONTINUE TO MOVE INTO INCREASING INSTABILITY AND SHEAR AT 4 AM CST. MAINTENANCE OF THE TORNADIC CIRCULATIONS WILL LIKELY PERSIST AS ISOLATED SUPERCELLS TAP INTO INCREASING BULK SHEAR ABOVE 60 KTS...HELICITIES ABOVE 500 M2/S2...AND MOIST UNSTABLE CAPES EXCEEDING 1000 J/KG THROUGH 6 AM CST. PLEASE REFER TO THE LATEST STORM PREDICTION CENTER OUTLOOKS AND DISCUSSIONS FOR MORE SPECIFIC DETAILS. ANOTHER ZONE OF MOISTURE CONVERGENCE AND THETAE ADVECTION IS APPEARING TO INCREASE OVER SOUTHEAST ILLINOIS AND THE PENNYRILE REGION OF WEST KENTUCKY AS OF 10Z. THIS MAY AID IN THE MAINTENANCE OF THE SOUTHWEST ILLINOIS SUPERCELL/TORNADO THROUGH AT LEAST 12Z. SOME REGENERATION AND INITIATION OF NEW CONVECTION MAY OCCUR IN WESTERN KENTUCKY BETWEEN 5 AM AND 7 AM CST. DEPENDING ON THE TIMING OF THE FRONTAL PASSAGE...ADDITIONAL CONVECTION MAY DEVELOP DURING THE LATE MORNING AND EARLY AFTERNOON OVER THE SOUTHERN PENNYRILE REGION OF WEST KENTUCKY...PER THE 3KM HRRR 1 KM REFLECTIVITY FORECASTS THROUGH NOON. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL WORK NORTHWARD FROM THE LOWER MISSISSIPPI VALLEY LATE THURSDAY NIGHT...WITH THE BEST INSTABILITY...SHEAR...AND MOISTURE EXPECTED DURING THE LATE MORNING AND EARLY AFTERNOON HOURS ON FRIDAY. THE 00Z-06Z DETERMINISTIC GFS GUIDANCE STILL APPEARS TO HAVE A CONSISTENT HANDLE ON THE TIMING AND PLACEMENT OF THIS CONVECTION AND WAS GENERALLY FOLLOWED WITH THE SHORT TERM UPDATES. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 355 AM CST WED FEB 29 2012 FORECAST CONFIDENCE IN THE EXTENDED PERIODS IS QUITE HIGH. THE ONLY POPS ARE ON SUNDAY WHEN THE GFS AND ECMWF SWEEP A FULL LATITUDE TROUGH THROUGH THE REGION. THEY GENERATE A SATURATED LAYER WITH STEEP LAPSE RATES GENERALLY AT AND ABOVE 700MB...WHICH IS IN THE -15 TO -25 DEGREE RANGE. CERTAINLY CANNOT RULE OUT ISOLATED SHOWERS AND THUNDERSTORMS AT SOME POINT SUNDAY EAST OF THE MISSISSIPPI RIVER. THERE IS A LOT OF DRY AIR AND STEEP LAPSE RATES BELOW 700MB...SO THERE IS THE POTENTIAL FOR DRY THUNDERSTORMS AND STRONG MIXING. SOME RECENT MODEL RUNS BRING THE VERY ELEVATED CONVECTION INTO THE AREA SATURDAY NIGHT...WHEN TEMPERATURES ARE EXPECTED TO BE JUST BELOW FREEZING...WHICH COULD ALLOW SNOW TO REACH THE GROUND. FOR NOW HAVE A SLIGHT CHANCE OF RAIN SHOWERS ONLY ON SUNDAY. GUSTY WEST NORTHWEST WINDS WILL IMPACT MUCH OF THE AREA...REGARDLESS OF PRECIPITATION. LATER SHIFTS WILL HAVE TO CLOSELY MONITOR THE ODD POTENTIALS WITH THIS SYSTEM. OTHERWISE SURFACE HIGH PRESSURE WILL DOMINATE THE REGION OVER THE WEEKEND AND INTO MONDAY. TEMPERATURES WILL BE CLOSE TO NORMAL LEVELS FOR A CHANGE. SOUTHERLY RETURN FLOW WILL COMMENCE LATE MONDAY...AND VERY GUSTY SOUTH WINDS ARE EXPECTED TUESDAY...AS TEMPERATURES WARM WELL BACK INTO THE 60S. THE LATEST GFS AND ECMWF HOLD OFF OUR NEXT CHANCE OF CONVECTION TIL AT LAST WEDNESDAY...WHEN ANOTHER FRONT WILL MOVE INTO THE REGION. && .AVIATION...(FOR THE 09Z TAFS THROUGH 09Z EARLY THURSDAY MORNING) ISSUED AT 355 AM CST WED FEB 29 2012 MAIN CONCERN REMAINS STRONG THUNDERSTORM POTENTIAL IN THE FIRST FEW HOURS OF THE 12Z TAF PERIOD...AS A COLD FRONT MOVES THROUGH THE REGION. MVFR CEILINGS WILL PREVAIL ACROSS THE AREA AS THE STORMS APPROACH. THEN...PERIODS OF IFR CEILINGS AND LOCALLY STRONG WIND GUSTS CAN BE EXPECTED WITH THE THUNDERSTORMS. ANY LINGERING THUNDERSTORM ACTIVITY WILL SHIFT EAST OF THE TERMINALS BY LATE WEDNESDAY MORNING AS SKIES CLEAR. WINDY CONDITIONS WILL PREVAIL THROUGH THE DAY...WITH SUSTAINED SOUTHWEST WINDS AROUND 20 KNOTS AND OCCASIONAL GUSTS OF 30 TO 35 KNOTS. THE FUSTINESS SHOULD COME TO AN END WITH SUNSET...AND WEST TO WEST NORTHWEST WINDS WILL GRADUALLY WEAKEN THROUGH THE NIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...SMITH LONG TERM....DRS AVIATION...DRS/SMITH
Hazardous weather outlook, Feb 29, 3:47 AM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 347 AM CST WED FEB 29 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 347 AM CST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE AREA...WITH A FORWARD MOVEMENT AROUND 50 MPH. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE TORNADOES...DAMAGING WINDS AND HAIL. A SECONDARY CONCERN WILL BE LOCALLY HEAVY RAIN ASSOCIATED WITH THE LINE OF STORMS. THE CURRENT LINE OF STORMS SHOULD EXIT THE QUAD STATE REGION LATER THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE MORNING THROUGH SUNSET FRIDAY. THE MAIN HAZARDS WILL BE DAMAGING WIND AND HAIL...ESPECIALLY DURING THE AFTERNOON HOURS. ISOLATED TORNADO DEVELOPMENT CANNOT BE RULED OUT IN THE VICINITY OF THE FRONTAL BOUNDARY DURING THE AFTERNOON. THE AREA OF GREATEST CONCERN WILL BE WESTERN KENTUCKY...SOUTHWEST INDIANA...SOUTHEAST ILLINOIS AND SOUTHEAST MISSOURI NEAR THE BOOTHEEL REGION. .SPOTTER INFORMATION STATEMENT... IF NOT ALREADY ACTIVATED BY EMERGENCY MANAGEMENT...SPOTTER ACTIVATION IS STILL REQUESTED FOR PARTS OF WEST KENTUCKY THIS MORNING. IF YOU CAN SAFELY DO SO...AND CONFIRMED REPORTS OF FUNNEL CLOUDS AND TORNADOES...AS WELL AS DAMAGING WINDS IS ENCOURAGED. PLEASE REPORT ANY HAIL SIZE IN COMPARISON TO THE TO THE SIZE OF A COIN OR THE ACTUAL DIAMETER IN INCHES. SPOTTER ACTIVATION MAY BE ALSO NEEDED DURING THE LATE MORNING AND AFTERNOON HOURS ON FRIDAY. SMITH
In the hours before
Local storm report, Feb 29, 6:40 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
640 AM CST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HAIL MADISONVILLE 37.34N 87.51W
02/29/2012 M0.75 INCH HOPKINS KY TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN THE COMMUNITY.
&&
SMITTYLocal storm report, Feb 29, 6:41 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
641 AM CST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM TORNADO MADISONVILLE 37.34N 87.51W
02/29/2012 HOPKINS KY TRAINED SPOTTER
TORNADO ON THE GROUND REPORTED AT EXIT 44 ALONG THE
PENNYRILE PARKWAY.
&&
SMITTYLocal storm report, Feb 29, 6:46 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
646 AM CST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL 5 N HANSON 37.49N 87.47W
02/29/2012 M1.00 INCH HOPKINS KY TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Feb 29, 6:58 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
658 AM CST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM TSTM WND DMG MADISONVILLE 37.34N 87.51W
02/29/2012 HOPKINS KY TRAINED SPOTTER
SEVERLY DAMAGED HOME BLOCKING ROADWAY.
&&
SMITTYLocal storm report, Feb 29, 6:59 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
659 AM CST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM HAIL BREMEN 37.36N 87.22W
02/29/2012 M1.00 INCH MUHLENBERG KY TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN THE COMMUNITY.
&&
SMITTYLocal storm report, Feb 29, 7:29 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
729 AM CST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL WADESVILLE 38.10N 87.79W
02/28/2012 E1.00 INCH POSEY IN TRAINED SPOTTER
0323 AM HAIL VAN BUREN 37.01N 91.01W
02/29/2012 E0.75 INCH CARTER MO LAW ENFORCEMENT
0330 AM TSTM WND DMG 5 E ELLSINORE 36.93N 90.66W
02/29/2012 WAYNE MO TRAINED SPOTTER
ANTENNA RIPPED OFF OF HOME. LATE REPORT.
0333 AM HAIL ELLSINORE 36.93N 90.75W
02/29/2012 M1.50 INCH CARTER MO TRAINED SPOTTER
PING PONG SIZE HAIL ALONG HIGHWAY V IN TOWN. WIND GUST 30
TO 40 MPH ASSOCIATED WITH THE STORM.
0341 AM HAIL SEDGEWICKVILLE 37.52N 89.91W
02/29/2012 M2.50 INCH BOLLINGER MO LAW ENFORCEMENT
POWER OUTAGES REPORTED AS WELL
0349 AM TSTM WND DMG 2 SE SEDGEWICKVILLE 37.49N 89.88W
02/29/2012 BOLLINGER MO EMERGENCY MNGR
BARN BLOWN AWAY ALONG HIGHWAY 72 NEAR THE BOLLINGER AND
CAPE GIRARDEAU COUNTY LINE.
0357 AM TSTM WND GST SEDGEWICKVILLE 37.52N 89.91W
02/29/2012 E0.00 MPH BOLLINGER MO TRAINED SPOTTER
OUT BUILDINGS DAMAGED.
0359 AM TSTM WND DMG OAK RIDGE 37.50N 89.73W
02/29/2012 CAPE GIRARDEAU MO EMERGENCY MNGR
NUMEROUS HOME STUCTURE DAMAGE. WIDESPREAD TREES AND
POWERLINES DOWN. DAMAGE OBSERVED BY FIRE RESCUE TEAMS AND
RELAYED TO E0C. POSSIBLE TORNADO. NO INJURIES REPORTED AT
THIS TIME.
0415 AM TSTM WND DMG BROWNWOOD 37.08N 89.95W
02/29/2012 STODDARD MO EMERGENCY MNGR
EM REPORTS PATH OF DAMAGE BETWEEN OTTAWILD AND
BROWNWOOD.LATE REPORT.
0418 AM TSTM WND DMG OAK RIDGE 37.50N 89.73W
02/29/2012 CAPE GIRARDEAU MO EMERGENCY MNGR
LINE OF DAMAGE FROM OAK RIDGE TO POCAHANTAS MISSOURI.
NUMEROUS STRUCTURAL AND TREE DAMAGE. POWER OUTAGES. NO
INJURES REPORTED AT THIS TIME. POSSIBLE TORNADO.
0422 AM HAIL 4 S CARBONDALE 37.67N 89.22W
02/29/2012 M1.00 INCH JACKSON IL EMERGENCY MNGR
QUARTER SIZE HAIL. POWER OUTAGES REPORTED IN THE AREA.
0430 AM TSTM WND DMG MARION 37.73N 88.94W
02/29/2012 WILLIAMSON IL EMERGENCY MNGR
MARKET STREET HAS SOLID GARAGE DESTORYED. TREES DOWN.
DAMAGE IS IN A PATH ALONG THE STREET. LATE REPORT.
0430 AM TSTM WND DMG DEXTER 36.79N 89.96W
02/29/2012 STODDARD MO TRAINED SPOTTER
NUMEROUS POWER OUTAGES WITH LARGE AMOUNT OF TREE DEBRIS.
WINDS ESTIMATED 55 MPH.
0430 AM HAIL DONIPHAN 36.62N 90.82W
02/29/2012 M0.75 INCH RIPLEY MO EMERGENCY MNGR
DIME SIZE HAIL REPORTED WITH HEAVY RAIN.
0436 AM TSTM WND DMG 2 S MARION 37.70N 88.94W
02/29/2012 WILLIAMSON IL TRAINED SPOTTER
WIDESPREAD POWER OUTAGES REPORTED.
0440 AM HAIL 6 S MARION 37.65N 88.94W
02/29/2012 M0.75 INCH WILLIAMSON IL TRAINED SPOTTER
DIME SIZE HAIL REPORTED SOUTH OF MARION ILLINOIS.
0441 AM HAIL NEELYVILLE 36.56N 90.51W
02/29/2012 M1.75 INCH BUTLER MO TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED NEAR THE COMMUNITY OF
NEELYVILLE.
0443 AM TSTM WND DMG 2 S MARION 37.70N 88.94W
02/29/2012 WILLIAMSON IL TRAINED SPOTTER
POSSIBLE TORNADO. POWER FLASHES SOUTH OF MARION ILLINOIS
APPEARS TO BE ELECTRICAL TRANSFORMERS BLOWING UP.
0450 AM TSTM WND DMG 2 E BENTON 37.10N 89.53W
02/29/2012 SCOTT MO LAW ENFORCEMENT
POSSIBLE TORNADO. BARN AND CHICKEN FARM DESTROYED. HOUSE
DAMAGED. WIDESPREAD TREE AND POWER LINE DAMAGE ALONG
HIGHWAY 408 NEAR THE INTERSECTION OF HWY 403. LATE
REPORT.
0456 AM TORNADO 2 SW HARRISBURG 37.72N 88.58W
02/29/2012 SALINE IL TRAINED SPOTTER
CONFIRMED TORNADO BY TRAINED SPOTTER. APPROACHING THE
SOUTH SIDE OF HARRISBURG.
0503 AM TSTM WND DMG MOUNDS 37.11N 89.20W
02/29/2012 PULASKI IL EMERGENCY MNGR
POSSIBLE TORNADO DAMAGE NORTH AND WEST OF MOUNDS AND NEAR
EXIT 8 ALONG INTERSTATE 57. SPOTTER HAD A CROSS ARM
RIPPED OFF A RAILROAD SIGN AND MISSLED THROUGH HIS
VEHCILE.
0506 AM TSTM WND DMG RIDGWAY 37.80N 88.26W
02/29/2012 GALLATIN IL TRAINED SPOTTER
WIDESPREAD TREES AND POWER LINES DOWN. NUMEROUS HOMES AND
ONE CHURCH DAMAGED. LATE REPORT.
0516 AM TSTM WND DMG LA CENTER 37.07N 88.97W
02/29/2012 BALLARD KY TRAINED SPOTTER
POWER POLE SNAPPED AND LAYING ACROSS A MOBILE HOME.
INDIVIDUALS TRAPPED INSIDE. WIND GUSTS ESTIMATED 60 MPH.
NO INJURIES REPORTED AT THIS TIME.
0518 AM TSTM WND DMG HARRISBURG 37.74N 88.55W
02/29/2012 SALINE IL EMERGENCY MNGR
HIGHWAY 45 IS CLOSED SOUTH OF THE COMMUNITY.
0520 AM TSTM WND DMG OAK RIDGE 37.50N 89.73W
02/29/2012 CAPE GIRARDEAU MO EMERGENCY MNGR
*** 1 INJ *** EMERGENCY MANAGER REPORTING WIDESPREAD
DAMAGE ACROSS THE NORTHERN THIRD OF CAPE GIRADEAU COUNTY.
MANAGER IS ASKING FOR NO ONE TO ENTER THE AREA TO ALLOW
EMERGENCY SERVICES TO REPSOND. POSSIBLE TORNADO. 1 MAN
INJURED AFTER HOME COLLAPSED ON HIM.
0520 AM TSTM WND DMG RAGLAND 37.16N 88.89W
02/29/2012 MCCRACKEN KY TRAINED SPOTTER
MOBILE HOME DESTORYED ALONG OGDEN LANDING ROAD. LATE
REPORT.
0525 AM TSTM WND GST ROUND KNOB 37.22N 88.73W
02/29/2012 E60.00 MPH MASSAC IL EMERGENCY MNGR
60 PLUS MPH WINDS REPORTED AND DIME SIZE HAIL
0535 AM TORNADO METROPOLIS 37.15N 88.71W
02/29/2012 MASSAC IL EMERGENCY MNGR
OFFICE OF EM REPORTING TORNADO NEAR METROPOLIS ILLINOIS.
SEEING POWER FLASHES FROM TRANSFORMERS ALSO.
0537 AM TORNADO HARRISBURG 37.74N 88.55W
02/29/2012 SALINE IL EMERGENCY MNGR
SOUTHEAST PORTION OF TOWN EXPERIENCED MAJOR DAMAGE.
POSSIBLE ONE DEATH BUT NO COMFIRMED. SEARCH AND RESCUE IN
PROCESS AT THIS TIME.
0540 AM TSTM WND DMG OSCAR 37.14N 89.03W
02/29/2012 BALLARD KY EMERGENCY MNGR
A FEW BARNS AND A MACHINE SHED BLOWN DOWN. PORCH BLOWN
OFF OF HOME.
0603 AM TSTM WND GST 2 S ZION 37.79N 87.48W
02/29/2012 M60.00 MPH HENDERSON KY TRAINED SPOTTER
DIME SIZE HAIL REPORTED WITH THE STORM.
0605 AM TORNADO NEWBURGH 37.95N 87.40W
02/29/2012 WARRICK IN LAW ENFORCEMENT
TORNADO REPORTED BY STATE TROOPER NEAR THE COMMUNITY OF
NEWBURGH. WIDESPREAD DAMAGE THROUGHOUT THE CITY PROPER.
RESCUE TEAMS ARE RESPONDING.
0614 AM TSTM WND GST HEBBARDSVILLE 37.78N 87.38W
02/29/2012 E60.00 MPH HENDERSON KY TRAINED SPOTTER
0627 AM FUNNEL CLOUD 2 NE CHRISNEY 38.03N 87.01W
02/29/2012 SPENCER IN EMERGENCY MNGR
FUNNEL CLOUD REPORTED NORTHEAST OF THE COMMUNITY.
0640 AM HAIL MADISONVILLE 37.34N 87.51W
02/29/2012 M0.75 INCH HOPKINS KY TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN THE COMMUNITY.
0640 AM TORNADO MADISONVILLE 37.34N 87.51W
02/29/2012 HOPKINS KY TRAINED SPOTTER
TORNADO ON THE GROUND REPORTED AT EXIT 44 ALONG THE
PENNYRILE PARKWAY.
0640 AM TSTM WND DMG MADISONVILLE 37.34N 87.51W
02/29/2012 HOPKINS KY TRAINED SPOTTER
SEVERLY DAMAGED HOME BLOCKING ROADWAY.
0645 AM HAIL 5 N HANSON 37.49N 87.47W
02/29/2012 M1.00 INCH HOPKINS KY TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
0657 AM HAIL BREMEN 37.36N 87.22W
02/29/2012 M1.00 INCH MUHLENBERG KY TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN THE COMMUNITY.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 2:54 AM CST | Severe Thunderstorm Warning | PAH | Carter, Wayne | 36 min |
| Feb 29, 3:03 AM CST | Tornado Warning | PAH | Bollinger, Cape Girardeau | 42 min |
| Feb 29, 3:22 AM CST | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 23 min |
| Feb 29, 3:40 AM CST | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Stoddard, Wayne | 35 min |
| Feb 29, 3:43 AM CST | Tornado Warning | PAH | Bollinger, Cape Girardeau | 32 min |
| Feb 29, 4:10 AM CST | Tornado Warning | PAH | Ripley | 35 min |
| Feb 29, 4:14 AM CST | Tornado Warning | PAH | Bollinger, Scott, Stoddard | 31 min |
| Feb 29, 4:21 AM CST | Severe Thunderstorm Warning | PAH | Butler, New Madrid, Scott, Stoddard | 24 min |
| Feb 29, 4:35 AM CST | Tornado Warning | PAH | Butler, Ripley, Stoddard | 25 min |
| Feb 29, 4:39 AM CST | Severe Thunderstorm Warning | PAH | Mississippi, Scott, Stoddard | 36 min |
| Feb 29, 4:46 AM CST | Tornado Warning | PAH | Mississippi, Scott | 29 min |
| Feb 29, 4:51 AM CST | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Scott, Stoddard | 24 min |
| Feb 29, 5:07 AM CST | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 23 min |
| Feb 29, 5:16 AM CST | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Scott | 29 min |
| Feb 29, 5:23 AM CST | Tornado Warning | PAH | Mississippi, New Madrid, Stoddard | 37 min |
| Feb 29, 5:54 AM CST | Tornado Warning | PAH | Mississippi, New Madrid | 15 min |
| Feb 29, 7:06 AM CST | Severe Thunderstorm Warning | PAH | New Madrid | 24 min |
| Feb 29, 5:04 AM CST | Tornado Warning | PAH | Henderson, Union | 26 min |
| Feb 29, 5:14 AM CST | Tornado Warning | PAH | Ballard, McCracken | 31 min |
| Feb 29, 5:31 AM CST | Tornado Warning | PAH | Henderson, Union | 29 min |
| Feb 29, 5:46 AM CST | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Livingston | 29 min |
| Feb 29, 5:50 AM CST | Severe Thunderstorm Warning | PAH | Ballard, Livingston, McCracken | 16 min |
| Feb 29, 5:56 AM CST | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 34 min |
| Feb 29, 5:59 AM CST | Tornado Warning | PAH | Caldwell, Crittenden, Livingston | 31 min |
| Feb 29, 5:59 AM CST | Tornado Warning | PAH | Henderson | 31 min |
| Feb 29, 6:17 AM CST | Tornado Warning | PAH | Caldwell, Crittenden, Hopkins, Webster | 28 min |
| Feb 29, 6:22 AM CST | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean | 38 min |
| Feb 29, 6:28 AM CST | Tornado Warning | PAH | Daviess | 17 min |
| Feb 29, 6:34 AM CST | Tornado Warning | PAH | Hopkins, McLean, Muhlenberg | 26 min |
| Feb 29, 6:58 AM CST | Tornado Warning | PAH | McLean, Muhlenberg | 17 min |
| Feb 29, 7:01 AM CST | Severe Thunderstorm Warning | PAH | Graves, Livingston, Lyon, McCracken, Marshall | 44 min |
| Feb 29, 7:20 AM CST | Tornado Warning | PAH | Hopkins, McLean, Muhlenberg | 25 min |
| Feb 29, 7:35 AM CST | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Graves, Lyon, Marshall, Trigg | 25 min |
| Feb 29, 7:58 AM CST | Severe Thunderstorm Warning | PAH | McLean, Muhlenberg | 17 min |
| Feb 29, 8:02 AM CST | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Trigg | 28 min |
| Feb 29, 8:19 AM CST | Tornado Warning | PAH | Caldwell, Christian, Trigg | 26 min |
| Feb 29, 8:44 AM CST | Tornado Warning | PAH | Christian, Todd | 46 min |
| Feb 29, 8:50 AM CST | Tornado Warning | PAH | Muhlenberg | 25 min |
| Feb 29, 8:59 AM CST | Tornado Warning | PAH | Calloway, Marshall, Trigg | 31 min |
| Feb 29, 9:19 AM CST | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more | 26 min |
| Feb 29, 9:24 AM CST | Areal Flood Advisory | PAH | Calloway | 6 hr |
| Feb 29, 9:27 AM CST | Tornado Warning | PAH | Caldwell, Christian, Trigg | 33 min |
| Feb 29, 9:50 AM CST | Tornado Warning | PAH | Christian, Todd | 25 min |
| Feb 29, 9:54 AM CST | Flash Flood Warning | PAH | Calloway, Marshall, Trigg | 6 hr |
| Feb 29, 9:58 AM CST | Severe Thunderstorm Warning | PAH | Christian, Trigg | 32 min |
| Feb 29, 10:14 AM CST | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 11 min |
| Feb 29, 10:19 AM CST | Flash Flood Warning | PAH | Christian, Todd | 6 hr |
| Feb 29, 10:21 AM CST | Severe Thunderstorm Warning | PAH | Calloway, Marshall, Trigg | 24 min |
| Feb 29, 10:31 AM CST | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 29 min |
| Feb 29, 11:17 AM CST | Severe Thunderstorm Warning | PAH | Muhlenberg | 28 min |
| Feb 29, 11:28 AM CST | Severe Thunderstorm Warning | PAH | Todd | 20 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.